Alert archive / Texas / Freeze Warnings in 2007
Freeze Warning 3, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this freeze warning at Nov 14, 2007, 2:59 PM CST for 5 counties in Texas; Lea County, New Mexico. It took effect at Nov 15, 2007, 4:00 AM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2007, 2:59 PM CST (20:59 UTC)
- In effect from
- Nov 15, 2007, 4:00 AM CST
- Expired
- Nov 15, 2007, 8:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Lea County, NM, Andrews County, TX, Borden County, TX, Dawson County, TX, Gaines County, TX, Martin County, TX
The radar
The Midland/Odessa radar (KMAF), 75 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1888 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 142059 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 259 PM CST WED NOV 14 2007 ...LOCALLY STRONG NORTHEAST WINDS WILL OCCUR THROUGH GUADALUPE PASS LATE THIS AFTERNOON THROUGH MID THURSDAY MORNING... ...A FREEZE WARNING IS IN EFFECT FOR PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS AND NORTHERN PERMIAN BASIN FROM 400 AM CST TO 800 AM CST... .A TIGHT PRESSURE GRADIENT IN THE WAKE OF A STRONG COLD FRONT WILL GENERATE WINDY CONDITIONS ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS THROUGH LATE AFTERNOON BEFORE THE WINDS DIMINISH. HOWEVER... VERY STRONG NORTHEAST GAP WINDS WILL OCCUR THROUGH GUADALUPE PASS FROM LATE THIS AFTERNOON THROUGH EARLY THURSDAY MORNING. WIND SPEEDS THROUGH GUADALUPE PASS WILL RISE TO 40 TO 50 MPH...WITH A FEW GUSTS AROUND 60 MPH BEFORE WINDS DECREASE TO THE 20 TO 30 MPH RANGE THERE LATE THURSDAY MORNING. AN AREA OF SURFACE HIGH PRESSURE WILL SETTLE SOUTH INTO EAST CENTRAL NEW MEXICO AND THE TEXAS PANHANDLE OVERNIGHT. THIS WILL ALLOW WINDS TO BECOME LIGHT AND VARIABLE ALONG AND NORTH OF A HALFWAY... JAL...ANDREWS...TARZAN AND GAIL LINE. THE COMBINATION OF THE LIGHT WINDS WITH CLEAR SKIES AND A DRY...COLD AIRMASS WILL RESULT IN TEMPERATURES DROPPING INTO THE MID TO UPPER 20S IN THESE AREAS THURSDAY MORNING. NMZ033-034-TXZ045>047-050-051-151030- /O.CAN.KMAF.WI.Y.0015.000000T0000Z-071114T2200Z/ /O.NEW.KMAF.FZ.W.0003.071115T1000Z-071115T1400Z/ CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN- ANDREWS-MARTIN- INCLUDING THE CITIES OF...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...ANDREWS...STANTON 259 PM CST WED NOV 14 2007 /159 PM MST WED NOV 14 2007/ ...FREEZE WARNING IN EFFECT FROM 4 AM CST /3 AM MST/ TO 8 AM CST /7 AM MST/ THURSDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM CST /3 AM MST/ TO 8 AM CST /7 AM MST/ THURSDAY. THE WIND ADVISORY HAS BEEN CANCELED. NORTHEAST WINDS IN THE 20 TO 30 MPH RANGE WILL DIMINISH BY LATE THIS AFTERNOON. SINCE WIND SPEEDS WILL NOT EXCEED THESE LEVELS... THE WIND ADVISORY HAS BEEN CANCELED. CLEAR SKIES AND A DRY...COLD AIRMASS WILL ALLOW TEMPERATURES TO DROP INTO THE MID TO UPPER 20S ROUGHLY ALONG AND NORTH OF A HALFWAY...JAL...ANDREWS...TARZAN AND GAIL LINE BY THURSDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NMZ027>029-TXZ048-052-053-057>063-067>070-142200- /O.CAN.KMAF.WI.Y.0015.000000T0000Z-071114T2200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-SCURRY-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...SNYDER...BIG SPRING... COLORADO CITY...VAN HORN...PECOS...MENTONE...RED BLUFF LAKE... KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE... MCCAMEY...RANKIN...BIG LAKE 259 PM CST WED NOV 14 2007 /159 PM MST WED NOV 14 2007/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELED THE WIND ADVISORY. NORTHEAST WINDS IN THE 20 TO 30 MPH RANGE WILL DIMINISH BY LATE THIS AFTERNOON. SINCE WIND SPEEDS WILL NOT EXCEED THESE LEVELS... THE WIND ADVISORY HAS BEEN CANCELED. $$ TXZ258-151030- /O.CON.KMAF.HW.W.0032.000000T0000Z-071115T1500Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 159 PM MST WED NOV 14 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY... NORTHEAST WINDS WILL INCREASE TO 45 TO 50 MPH THROUGH GUADALUPE PASS FROM LATE THIS AFTERNOON THROUGH EARLY THURSDAY MORNING. A FEW GUSTS AROUND 60 MPH WILL OCCUR WITH THESE STRONGER WINDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
1 follow-up statement
000 WWUS74 KMAF 151026 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 426 AM CST THU NOV 15 2007 ...LOCALLY STRONG NORTHEAST WINDS WILL CONTINUE THROUGH GUADALUPE PASS THROUGH MID MORNING... ...A FREEZE WARNING IS IN EFFECT FOR PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS AND NORTHERN PERMIAN BASIN THROUGH 800 AM CST... .A TIGHT PRESSURE GRADIENT IN THE WAKE OF A STRONG COLD FRONT WILL CONTINUE TO GENERATE VERY STRONG NORTHEAST GAP WINDS THROUGH GUADALUPE PASS THROUGH EARLY THIS MORNING. WIND SPEEDS THROUGH GUADALUPE PASS WILL REMAIN AT 40 TO 50 MPH...WITH A FEW GUSTS AROUND 60 MPH BEFORE WINDS DECREASE TO THE 20 TO 30 MPH RANGE LATE THIS MORNING. AN AREA OF SURFACE HIGH PRESSURE HAS SETTLED SOUTH INTO EAST CENTRAL NEW MEXICO AND THE TEXAS PANHANDLE. THIS HAS ALLOWED WINDS TO DECREASE TO 5 TO 10 MPH ACROSS THE NORTHERN PERMIAN BASIN. THE COMBINATION OF THE LIGHT WINDS WITH CLEAR SKIES AND A DRY...COLD AIRMASS WILL RESULT IN TEMPERATURES DROPPING INTO THE MID TO UPPER 20S NORTH OF A LINE FROM JAL...TO BIG SPRING...TO COLORADO CITY. NMZ033-034-TXZ045>047-050-051-151400- /O.CON.KMAF.FZ.W.0003.000000T0000Z-071115T1400Z/ CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN- ANDREWS-MARTIN- INCLUDING THE CITIES OF...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...ANDREWS...STANTON 426 AM CST THU NOV 15 2007 /326 AM MST THU NOV 15 2007/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST /7 AM MST/ THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST /7 AM MST/ THIS MORNING. CLEAR SKIES AND A DRY...COLD AIRMASS WILL ALLOW TEMPERATURES TO DROP INTO THE MID TO UPPER 20S ROUGHLY ALONG AND NORTH OF A JAL...TO BIG SPRING...TO COLORADO CITY LINE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ TXZ258-151500- /O.CON.KMAF.HW.W.0032.000000T0000Z-071115T1500Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 326 AM MST THU NOV 15 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING. NORTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH BEHIND A STRONG COLD FRONT WILL CONTINUE IN THE GUADALUPE PASS AREA THROUGH EARLY THIS MORNING BEFORE DIMINISHING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this freeze warning went out at Nov 14, 2:31 PM CST, 28 minutes earlier.
Area forecast discussion, Nov 14, 2:31 PM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
231 PM CST WED NOV 14 2007
.DISCUSSION...
A COLD FRONT EXTENDED FROM JUST NORTH OF VAN HORN TO THE DAVIS
MOUNTAINS...THEN EAST TO SANDERSON AT 14/20Z. GUSTY NORTH WINDS
PREVAILED BEHIND THE FRONT ALONG WITH COOLER TEMPERATURES GENERALLY
IN THE 60S. ALTHOUGH A FEW LOCATIONS REACHED 30 MPH SUSTAINED AND
GUSTS TO 40 MPH...WIND SPEEDS...FOR THE MOST PART...REMAINED BELOW
ADVISORY CRITERIA. THEREFORE...WILL CANCEL THE WIND ADVISORY. WIND
SPEEDS WERE ON THE WAY UP IN GUADALUPE PASS...AND EXPECT THIS TO
CONTINUE ESPECIALLY AFTER NIGHTFALL AS DIURNAL EFFECTS WILL AID
FUNNELING OF AIR THROUGH THE PASS. WIND SPEEDS OF 35 TO 45 MPH AND
GUSTS AS HIGH AS 65 MPH ANTICIPATED IN GUADALUPE PASS OVERNIGHT AND
AFTER DAYBREAK THURSDAY MORNING...AND WILL KEEP THE HIGH WIND
WARNING GOING THERE.
A SURFACE RIDGE WILL SETTLE SOUTH INTO THE AREA OVERNIGHT. THINK
WIND SPEEDS WILL TAPER OFF OVER LEA COUNTY AND EASTWARD ACROSS THE
NORTHERN PERMIAN BASIN...AREAS WHICH WILL BE CLOSEST TO THE CENTER
OF THE SURFACE HIGH. SINCE DEWPOINTS WERE ALREADY 5 TO 10 DEGREES
LOWER THAN MODEL AND MOS DATA...THEYLL LIKELY BE IN THE TEENS THERE
BY THURSDAY MORNING. SINCE SKIES WILL REMAIN CLEAR THESE AREAS...
THINK WE COULD SEE MIN TEMPERATURES IN THE UPPER 20S. WILL GO AHEAD
AND ISSUE A FREEZE WARNING FOR CENTRAL AND SOUTHERN LEA...GAINES...
DAWSON...BORDEN...ANDREWS AND MARTIN COUNTIES. THINK WIND SPEEDS
WILL STAY UP ENOUGH OVER THE REST OF THE NORTHERN CWA TO PREVENT A
HARD FREEZE FROM OCCURRING... WHILE MID AND HIGH CLOUD ALONG WITH
SURFACE WINDS OF AT LEAST 5 TO 10 KT FURTHER SOUTH WILL KEEP
TEMPERATURES WELL ABOVE FREEZING IN MOST LOCATIONS.
COOLER THAN NORMAL TEMPERATURES WILL CONTINUE THURSDAY AND THURSDAY
NIGHT...ALTHOUGH MID AND HIGH CLOUDS WILL BEGIN TO INCREASE OVER THE
AREA THURSDAY NIGHT AS A CUTOFF LOW OFF THE BAJA PENINSULA LURCHES
EASTWARD. THIS WILL KEEP TEMPERATURES FROM DROPPING TOO FAR. WILL
LEAVE THE TOKEN ISOLATED SHOWERS IN THE FORECAST BOTH THURSDAY NIGHT
OVER THE WEST AND FRIDAY OVER THE REST OF THE AREA. HAVE FOLLOWED
THE ECMWF WHICH HAS BEEN THE MOST CONSISTENT WITH THIS FEATURE FOR
THE LAST COUPLE OF DAYS. THEREAFTER...IT APPEARS WE WILL WARM BACK
ABOVE NORMAL THROUGH MOST OF THE REST OF THE EXTENDED AS AN UPPER
RIDGE BUILDS OVER THE REGION...BEFORE AN UPPER TROUGH DIGS OVER THE
SOUTHWESTERN CONUS. TEMPERATURES NEXT WEDNESDAY MAY HAVE TO BE
COOLED...BUT THIS WILL DEPEND ON A COLD FRONT THAT COULD MOVE INTO
THE AREA AHEAD OF SAID UPPER TROUGH.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 32 60 39 71 / 0 0 0 10
CARLSBAD NM 32 62 38 71 / 0 0 10 20
DRYDEN TX 46 62 41 70 / 10 0 0 10
FORT STOCKTON TX 41 61 45 72 / 10 0 0 10
GUADALUPE PASS TX 34 57 41 62 / 0 0 10 20
HOBBS NM 27 61 37 72 / 0 0 10 20
MARFA TX 38 56 34 65 / 10 0 10 10
MIDLAND INTL AIRPORT TX 34 60 38 72 / 0 0 0 10
ODESSA TX 34 60 38 71 / 0 0 0 10
WINK TX 34 63 38 76 / 0 0 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FREEZE WARNING FROM 3 AM TO 7 AM MST THURSDAY FOR THE FOLLOWING
ZONES...CENTRAL LEA COUNTY...SOUTHERN LEA COUNTY.
TX...HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 8 AM MST THURSDAY
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
FREEZE WARNING FROM 4 AM TO 8 AM CST THURSDAY FOR THE FOLLOWING
ZONES...ANDREWS...BORDEN...DAWSON...GAINES...MARTIN.
&&
99/67Hazardous weather outlook, Nov 14, 2:56 PM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 256 PM CST WED NOV 14 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-152100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 256 PM CST WED NOV 14 2007 /156 PM MST WED NOV 14 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A HIGH WIND WARNING REMAINS IN EFFECT THROUGH TOMORROW MORNING FOR GUADALUPE PASS. EXPECT WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 65 MPH. A FREEZE WARNING IS ALSO IN EFFECT FOR CENTRAL AND SOUTHERN LEA COUNTY IN NEW MEXICO...AND FOR THE NORTHWESTERN AND NORTH CENTRAL PERMIAN BASIN. EXPECT TO SEE OVERNIGHT LOW TEMPERATURES TO DROP INTO THE UPPER 20S OVERNIGHT UNDER CLEAR SKIES AND CALM WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 13
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 4:25 AM CST | High Wind Warning | MAF | 29 hr | |
| Nov 14, 10:30 AM CST | Wind Advisory | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 11 more | 4 hr |
Nearby
Freeze Warnings in Texas, 2007Freeze Warnings in New Mexico, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.